MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7180-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Mw 5093201.
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different events.This is the second of three reports.Refer to 3006646024-2020-00007 for the first event.Refer to 3006646024-2020-00009 for the third event.Additional information received 12-mar-2020 stated: there were at least 2 instances where a bumper separated from the tube.Neither patient had an unusual body habits in the sense that i did not expect the issue was related to abdominal obesity.The initial complaint was referenced as it was reported via fda medwatch / fda user facility report # mw 5093201 received on (b)(6) 2020, and the following information was provided: halyard g tube which was almost 2 yrs old and was supposed to be removable by external traction, broke upon removal attempt, leaving the internal bumper inside the stomach.Urgent ego was required to remove the internal bumper from the stomach.Bumper was felt to too large to be allowed to pass spontaneously significant concern for small bowel obstruction requiring laparotomy.If bumper passed beyond stomach due to peristalsis therefore was significant urgency for endoscopy.Egd revealed separated internal bumper in stomach see above.Unfortunately, this is the most dramatic incident related tog tube at my facility.But i have seen several g tubes of this brand recently that were degraded way beyond what their calendar age would indicate.I have pre-emptively performed endoscopy to remove them instead of going through what i went through with the pt described above.I feel pts are having to undergo unnecessary endoscopic procedures.The median age of these prematurely degraded g tubes is around 4 months.I am aware of mfr recs stating that tubes more than few months old may exhibit this phenomenon; however, i have been working with g tubes for almost 20 yrs and have not see this level of degradation.Materials issues fda safety report id# (b)(4).The tube in question was 360 days old.

Brand Name
MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9927115
Report Number3006646024-2020-00008
Device Sequence Number2827497
Product Code KNT
UDI-Device Identifier00350770409795
UDI-Public00350770409795
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7180-20
Device Catalogue Number104097902
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/05/2020
Patient Sequence Number1